Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 68, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 10, 2009, 4:22 PM MDT for Bent County, Kiowa County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2009, 4:22 PM MDT (22:22 UTC)
- Expired
- Jul 10, 2009, 5:15 PM MDT
- In force
- 53 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Bent County, CO, Kiowa County, CO
The radar
The Pueblo radar (KPUX), 102 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -385 J/kg
- Mixed-layer LCL
- 2127 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 102222
SVRPUB
COC011-061-102315-
/O.NEW.KPUB.SV.W.0068.090710T2222Z-090710T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
422 PM MDT FRI JUL 10 2009
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BENT COUNTY IN SOUTHEAST COLORADO...
CENTRAL KIOWA COUNTY IN SOUTHEAST COLORADO...
* UNTIL 515 PM MDT...
* AT 421 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHWEST OF HASWELL...OR ABOUT 33 MILES NORTHEAST OF LA JUNTA...
AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
JOHN MARTIN RESERVOIR.
HASTY.
MCCLAVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3824 10273 3784 10309 3803 10318 3837 10338
3851 10323
TIME...MOT...LOC 2222Z 310DEG 22KT 3838 10321
$$4 follow-up statements
000
WWUS55 KPUB 102232
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
432 PM MDT FRI JUL 10 2009
COC011-061-102315-
/O.CON.KPUB.SV.W.0068.000000T0000Z-090710T2315Z/
BENT CO-KIOWA CO-
432 PM MDT FRI JUL 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR CENTRAL KIOWA AND NORTHERN BENT COUNTIES...
AT 431 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS CENTERED 7 MILES SOUTH OF HASWELL...OR 33 MILES
NORTHEAST OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 25
MPH.
THIS STORM HAS INCREASED SIGNIFICANTLY IN INTENSITY BETWEEN 425 AND
430 PM.
LOCATIONS IMPACTED INCLUDE...
FORT LYON.
JOHN MARTIN RESERVOIR.
MCCLAVE.
HASTY.
CADDOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3824 10273 3784 10309 3803 10318 3837 10338
3851 10323
TIME...MOT...LOC 2231Z 310DEG 22KT 3835 10316
$$000
WWUS55 KPUB 102241
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
441 PM MDT FRI JUL 10 2009
COC011-061-102315-
/O.CON.KPUB.SV.W.0068.000000T0000Z-090710T2315Z/
BENT CO-KIOWA CO-
441 PM MDT FRI JUL 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTHWESTERN KIOWA AND NORTHERN BENT COUNTIES...
AT 440 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH WAS CENTERED 12
MILES EAST OF ARLINGTON...OR 31 MILES NORTHWEST OF LAMAR...AND WAS
MOVING TOWARD THE SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
FORT LYON.
JOHN MARTIN RESERVOIR.
MCCLAVE.
HASTY.
CADDOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3842 10308 3824 10273 3784 10309 3803 10318
3837 10338
TIME...MOT...LOC 2241Z 310DEG 22KT 3831 10310
$$000
WWUS55 KPUB 102253
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
453 PM MDT FRI JUL 10 2009
COC011-061-102315-
/O.CON.KPUB.SV.W.0068.000000T0000Z-090710T2315Z/
BENT CO-KIOWA CO-
453 PM MDT FRI JUL 10 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR SOUTH CENTRAL KIOWA AND NORTHEASTERN BENT COUNTIES...
AT 452 PM MDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE WAS CENTERED 13 MILES NORTHWEST
OF HASTY...OR 28 MILES NORTHWEST OF LAMAR...AND WAS MOVING TOWARD
THE SOUTHEAST AT 25 MPH.
WIND GUSTS ABOVE 60 MPH WILL ALSO BE POSSIBLE WITH THIS DANGEROUS
STORM.
LOCATIONS IMPACTED INCLUDE...
FORT LYON.
MCCLAVE.
JOHN MARTIN RESERVOIR.
HASTY.
CADDOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
&&
LAT...LON 3833 10328 3842 10308 3824 10273 3784 10309
3803 10318
TIME...MOT...LOC 2252Z 310DEG 22KT 3828 10307
$$000
WWUS55 KPUB 102313
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
513 PM MDT FRI JUL 10 2009
COC011-061-102322-
/O.EXP.KPUB.SV.W.0068.000000T0000Z-090710T2315Z/
BENT CO-KIOWA CO-
513 PM MDT FRI JUL 10 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KIOWA AND
NORTHEASTERN BENT COUNTIES EXPIRES AT 515 PM MDT...
THE STORM HAS WEAKENED. HOWEVER...THIS STORM IS STILL IN A FAVORABLE
ENVIRONMENT TO INTENSIFY ONCE AGAIN...AND IF IT DOES...THAN A NEW
WARNING WILL BE ISSUED.
LAT...LON 3833 10328 3842 10308 3824 10273 3784 10309
3803 10318
TIME...MOT...LOC 2312Z 310DEG 22KT 3820 10295
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:07 PM MDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jul 10, 3:07 PM MDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 307 PM MDT FRI JUL 10 2009 .SHORT TERM... (TONIGHT AND SATURDAY) ...CONTINUED HOT... ...SEVERE WEATHER POSSIBLE FOR NORTHERN AND EASTERN AREAS... CURRENTLY 98 DEG AT KPUB AS OF 100 PM...LOOKS LIKE WE MIGHT HIT 100 DEG FOR THE FIRST TIME. DEWPTS HAVE MIXED OUT TO THE 30S ALONG THE 1-25 CORRIDOR BUT ARE HOLDING IN THE LOWER 60S OVR THE ERN PLAINS. MAIN CONCERN THIS EVE WILL BE POTENTIAL FOR SVR STORMS DEVELOPING IN THE RICHER AIR TO THE E AND N. SOME STORMS HAVE DEVELOPED OVR THE SRN I-25 CORRIDOR...AND THESE STORMS ARE TRACKING SLOWLY TO THE NE. LAPPS INDICATES THE HIGHEST CAPE OF 2-3000 J/KG IS OVER EXTREME NRN EL PASO AND PORTIONS OF KIOWA AND PROWERS COUNTIES. WILL LEAVE MENTION OF SVR IN THE GRIDS FOR THESE NRN AND ERN AREAS. WITH BULK SHEARS AT 40-50 KTS...COULD SEE SOME HIGH BASED ROTATING STORMS. THREAT SHOULD BE LIMITED WITH MOST OF THE POTENTIAL FURTHER TO THE N AND E. OVERNIGHT...SHOULD AGAIN SEE A PUSH OF STRATUS OVER THE ERN PLAINS AND IT IS LIKELY TO MAKE ITS WAY CLOSE TO THE I-25 CORRIDOR. HAVE INCREASED SKY COVERAGE OVERNIGHT E OF I-25 AND GENERALLY N OF HGWY 50...ALTHOUGH COULD SEE STRATUS MOVE INTO NRN BACA COUNTY AS WELL. TOMORROW...ANOTHER HOT DAY WITH H7 TEMPS AGAIN NEARING 19 DEG C. BETTER SHOT AT SVR WX IN THE AFTERNOON...AND SPC HAS MUCH OF THE ERN PLAINS IN A SLIGHT RISK. PARAMETERS WILL ONCE AGAIN BE GREATER AS YOU HEAD N AND E. CAPE WILL RANGE FROM 1000 TO POSSIBLY 3000 J/KG WITH THE HIGHEST VALUES N ALONG THE PALMER DVD AND INTO KIOWA COUNTY. THIS IS ALSO WHERE BULK SHEARS WILL BE HIGHEST...IN THE 50 KT RANGE. GOOD DIRECTIONAL SHEAR WILL ALSO BE PRESENT. THE NAM12 PLACES THE BOUNDARY IN A LINE FROM JUST N OF KCOS TO KLAA BY 00Z...AND THEN PUSHES THIS BOUNDARY TO THE SW IN THE EVE HOURS. WITH A WELL-DEFINED BOUNDARY AND GOOD SVR PARAMETERS...BELIEVE THERE IS THE POTENTIAL FOR SIGNIFICANT SVR WX INCLUDING TORNADOES...DESPITE THE RELATIVELY HIGH LCLS FOR THE AREA AS A WHOLE. WILL HAVE TO WATCH THIS POTENTIAL CLOSELY THRU TOMORROW. ROSE .LONG TERM... (SATURDAY NIGHT THROUGH NEXT FRIDAY) SURFACE BOUNDARY FORECAST TO LIE ALONG THE CO/NM BORDER SATURDAY EVENING...WITH MOIST UPSLOPE AND SCATTERED TSRA CONTINUING PAST SUNSET OVER THE EASTERN MOUNTAINS AND PLAINS. UPPER RIDGE EXPANDS NORTHWARD SLIGHTLY ON SUNDAY...WITH SURFACE FRONT LIFTING BACK NORTH OF THE PALMER DIVIDE BY SUNDAY AFTERNOON. SUSPECT THIS WILL SHIFT THE THREAT OF SEVERE TSRA NORTH OF THE AREA...WITH MAINLY HIGH BASED ISOLATED STORMS OVER SOUTHERN COLORADO...AS MID LEVEL MOISTURE REMAINS ADEQUATE. FRONT SLOPS BACK SOUTH SUN EVENING...WHICH COULD HELP IGNITE A FEW STRONGER STORMS OVER NORTHERN SECTIONS OF THE PLAINS...THOUGH DEEPER MOISTURE REMAINS FARTHER NORTH...OVER NORTHEAST CORNER OF THE STATE. WITH HEIGHTS AND MID LEVEL TEMPS RISING SLIGHTLY SUN...SUSPECT WARMER MAV GUIDANCE (AOA 100F OVER THE LOWER ARKANSAS VALLEY) IS CLOSER TO REALITY THAN COOLER MET NUMBERS. MUCH THE SAME SCENARIO FOR MON...WITH SURFACE BOUNDARY ALONG/NEAR THE PALMER DIVIDE AND DEEPER MOISTURE LURKING OVER NORTHEAST COLORADO. MID LEVEL MOISTURE ADEQUATE FOR ISOLATED TSRA OVER MUCH OF THE AREA...THOUGH AGAIN DEEPER CONVECTION MAY BE LIMITED TO AREAS FARTHER NORTH. PIECE OF THE NORTHWEST U.S. UPPER TROUGH FINALLY EJECTS INTO THE NORTHERN PLAINS MON NIGHT INTO TUE...WHICH SHOULD GIVE THE FRONT A STRONGER PUSH BACK SOUTH THROUGH THE AREA BY MID-MORNING TUES. MIGHT END UP TOO STABLE FOR STORMS TUES AS SOME DRIER AIR FILTERS SOUTH BEHIND THE FRONT...THOUGH WILL KEEP ISOLATED POPS IN THE FORECAST FOR NOW. BEYOND TUES...FLAT UPPER RIDGE REMAINS OVER OR JUST SOUTH OF THE AREA...KEEPING MOST OF THE SOUTHERN COLORADO IN RATHER DRY WESTERLY FLOW. APPEARS THERE WILL BE JUST ENOUGH MID- LEVEL MOISTURE AROUND TO KEEP A MENTION OF ISOLATED AFTERNOON AND EVENING STORMS IN THE FORECAST EVERY DAY...THOUGH CHANCES OF SIGNIFICANT RAINFALL LOOK RATHER LOW. TEMPERATURES WILL CONTINUE ON THE HOT SIDE...WITH READINGS WELL INTO THE 90S OVER THE PLAINS THROUGH THE END OF THE WEEK. --PETERSEN && .AVIATION...POTENTIAL EXISTS FOR TS AT ALL TAF SITES THROUGH THIS EVENING...WITH BEST CHANCE FOR STRONGER STORMS AT KCOS. WILL SEE MVFR STRATUS MOVE INTO THE ERN PLAINS OVERNIGHT...GENERALLY AFTER 06Z. BY 10-12Z MAY SEE THE LOW CLOUDS MOVE AS FAR WEST AS THE I-25 CORRIDOR...AFFECTING KPUB AND ESPECIALLY KCOS THROUGH MID MORNING. TOMORROW...THERE WILL ONCE AGAIN BE THE THREAT FOR SCATTERED TS...ESPECIALLY IN THE LATE AFTERNOON. THERE IS SOME INDICATION THAT MORE WIDESPREAD TS WILL OCCUR AS A FRONTAL BOUNDARY PUSHES TO THE SW IN THE LATE AFTERNOON ON SAT...AND THESE STORMS COULD BRING THE POTENTIAL FOR ALL FORMS OF SVR WX IN ADDITION TO BRIEF PERIODS OF IFR DUE TO HEAVY RAINS. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 44/10
Hazardous weather outlook, Jul 10, 7:10 AM MDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 710 AM MDT FRI JUL 10 2009 COZ058>089-093>099-111315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 710 AM MDT FRI JUL 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AFTER 11 PM...THEN DRIFT OFF INTO THE ADJACENT PLAINS BY MID TO LATE AFTERNOON. ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND NORTH OF A STATIONARY FRONT WHICH IS FORECAST TO STALL OUT ALONG A LINE FROM ROUGHLY CALHAN TO HASWELL TO GRANADA. THE MAIN THREAT WITH THUNDERSTORMS NORTH OF THE FRONT WILL BE LARGE HAIL UP TO 1.5 INCHES IN DIAMETER...WIND GUSTS UP TO 60 MPH...LOCALLY HEAVY RAINFALL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. ELSEWHERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS UP TO 50 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING...AND BRIEF LIGHT RAINFALL. THUNDERSTORMS WILL GRADUALLY DECREASE FOR MOST AREAS AFTER SUNSET...ALTHOUGH ISOLATED THUNDERSTORMS MAY CONTINUE ACROSS PORTIONS OF EAST CENTRAL AND SOUTHEAST COLORADO AS THE FRONT DROPS BACK SOUTHWARD INTO SOUTHEAST COLORADO OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP MOST DAYS. ON SATURDAY...STRONG TO SEVERE STORMS ARE POSSIBLE OVER NORTHERN PORTIONS OF THE PLAINS...ESPECIALLY EL PASO AND KIOWA COUNTIES. FOR SUNDAY THROUGH THURSDAY...MOIST UPSLOPE FLOW WILL CONTINUE OVER PORTIONS OF THE PLAINS DURING MUCH OF THIS PERIOD. ON SOME DAYS...THE LOWER LEVELS WILL BE SUFFICIENTLY MOIST AND UNSTABLE TO PRODUCE STRONG TO SEVERE STORMS OVER PORTIONS OF THE PLAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS NORTHERN EL PASO... KIOWA AND NORTHEAST PROWERS COUNTIES. 31/06
In the hours before
Special weather statement, Jul 10, 3:55 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 355 PM MDT FRI JUL 10 2009 COZ095-102230- WESTERN KIOWA COUNTY- 355 PM MDT FRI JUL 10 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WESTERN KIOWA COUNTY IN SOUTHEAST COLORADO AT 353 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF HASWELL...OR 38 MILES NORTH OF LA JUNTA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... HASWELL. ARLINGTON. PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:21 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Prowers | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.